MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9279
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero multi-fuse extension set with needleless connector had separated.The following information was provided by the initial reporter: two incidents where the luer lock collar has detached on the end patient end of the dual lumen extension set.Additional information received from the customer: please confirm how the fault was identified? on attempt to remove extension set from bung.Please confirm when the fault was identified during priming or during infusion? if during infusion, how long into the infusion? unknown but assume at least 24hrs.Please confirm the infusion set-up ¿ gravity or pump, height of infusion line, entry point to patient, infusion rate and pressure, infusion line set-up (other extensions or accessories) etc? all our infusions are pump.Couldn¿t tell you details as has happened multiple times.I think mostly with smof (at least most recent one i can see smof in the line).Please confirm the make and model of the connecting product(s)? vygon picc lines mostly.Fresenius kabi infusion pumps.Please confirm if there is any visible damage on the set ¿ such as cracks, flashes or deformation? not that i could see.Please confirm what substance was being infused during the time of the event? again, number of incidents and could not be sure.Smof on most recent (along with tpn).Was there any patient harm? removed bung from central line which is extra clabsi risk.Was there an under infusion? don¿t think so.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Two mz9279 samples were received for investigation; one was received without packaging and had some residual fluid inside; the other was received in opened packaging from lot: 24129140.The customer reported "two incidents where the luer lock collar has detached on the end patient end of the dual lumen extension set." additional information confirmed that the issue was identified "on attempt to remove extension set from bung".Upon inspection, it was confirmed that the male luer rotating collar was of the retractable design.Functional testing was conducted by connecting the male luer to various female luers from bd stock.No connection issues were observed, and the connections remained secure throughout testing.However, it was noted that the collar of the male luer could be pulled back beyond the luer component of the extension set, confirming the customer's experience.This feedback was forwarded to the manufacturing site for further investigation.They confirmed that the retention ridge on the male luer was incomplete, which resulted in the male luer collar being able to eb retracted off of the male luer component.A definitive root cause for the observed damaged could not be determined, and it was not possible to determine if a manufacturing defect may have contributed to the customer's experience.A review of the production records for lot: 24129140 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Although it was not possible to determine a definitive root cause for the customer's experience, the quality team at the manufacturing site as well as the supplier of the male luer component have been notified of this feedback for further investigation.A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against the mz9279 product in the past 12 months.

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22482501
Report Number9616066-2025-01944
Device Sequence Number8554481
Product Code FPA
UDI-Device Identifier10885403230622
UDI-Public(01)10885403230622(11)241207(17)271207(10)24129140
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9279
Device Lot Number24129140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown